Alert archive / Alabama / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 91, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 1, 2024, 3:22 AM CDT for Baldwin County, Alabama. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2024, 3:22 AM CDT (08:22 UTC)
- Expired
- Jun 1, 2024, 4:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 42 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 3:24 AM CDT | TSTM WND GST 69 | Fairhope, AL | Measured by a personal weather station in Downtown Fairhope. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.4 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
898 WUUS54 KMOB 010822 SVRMOB ALC003-010900- /O.NEW.KMOB.SV.W.0091.240601T0822Z-240601T0900Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Mobile AL 322 AM CDT Sat Jun 1 2024 The National Weather Service in Mobile has issued a * Severe Thunderstorm Warning for... Southwestern Baldwin County in southwestern Alabama... * Until 400 AM CDT. * At 322 AM CDT, a severe thunderstorm was located over Fairhope, moving northeast at 10 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Fairhope, Robertsdale, Point Clear, Loxley, Summerdale, and Silverhill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain alert for a possible tornado! Tornadoes can develop quickly from severe thunderstorms. If you spot a tornado go at once into the basement or small central room in a sturdy structure. For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3044 8794 3055 8798 3065 8773 3046 8768 TIME...MOT...LOC 0822Z 247DEG 10KT 3051 8792 TORNADO...POSSIBLE HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ MM
2 follow-up statements
785 WWUS54 KMOB 010845 SVSMOB Severe Weather Statement National Weather Service Mobile AL 345 AM CDT Sat Jun 1 2024 ALC003-010900- /O.CON.KMOB.SV.W.0091.000000T0000Z-240601T0900Z/ Baldwin AL- 345 AM CDT Sat Jun 1 2024 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR SOUTH CENTRAL BALDWIN COUNTY... At 345 AM CDT, a severe thunderstorm was located over Silverhill, or near Robertsdale, moving east at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Robertsdale, Loxley, Summerdale, and Silverhill. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3059 8788 3065 8773 3046 8768 3045 8785 TIME...MOT...LOC 0845Z 255DEG 17KT 3054 8777 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ MM
748 WWUS54 KMOB 010853 SVSMOB Severe Weather Statement National Weather Service Mobile AL 353 AM CDT Sat Jun 1 2024 ALC003-010903- /O.EXP.KMOB.SV.W.0091.000000T0000Z-240601T0900Z/ Baldwin AL- 353 AM CDT Sat Jun 1 2024 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BALDWIN COUNTY WILL EXPIRE AT 400 AM CDT... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. LAT...LON 3059 8788 3065 8773 3046 8768 3045 8785 TIME...MOT...LOC 0853Z 247DEG 10KT 3055 8775 $$ MM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:50 AM CDT, 32 minutes earlier.
Area forecast discussion, Jun 1, 2:50 AM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
250 AM CDT Sat Jun 1 2024
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
(Now through Saturday night)
Issued at 250 AM CDT Sat Jun 1 2024
Thunderstorms will continue to quickly increase through the early
morning hours in response to an approaching shortwave trough. We
are becoming increasingly concerned with the threat for flash
flooding, especially across coastal AL and the western FL
Panhandle as we go through the morning into the afternoon hours.
Latest mesoanalysis indicates SBCAPE of 4000 J/kg sitting just
offshore of the coast with 2000-3000 J/kg already nosing into the
southern third of the area. SBCAPE drops off to less than 500
J/kg across far inland portions of the forecast area. As deep
layer lift increases early this morning, thunderstorms will
continue to develop across the region, becoming most focused along
this coastal instability gradient. These storms will be very
efficient rain producers given precipitable waters of 1.8-2" and
deep layer moisture convergence being centered right over the
aforementioned instability boundary. The consensus of the hi-res
guidance paints a corridor of very heavy rainfall across the
southern third of the area with rain totals potentially
approaching 6-8" in a few areas. Given these signals, we have
issued a Flood Watch for coastal AL and the western FL Panhandle
through this afternoon. If these higher totals occur, they will do
so over a relatively short period of time which will further
increase the flood threat, especially in the urban and poor
drainage areas. We also cannot rule out isolated instances of
flooding elsewhere across the area given the widespread nature of
the storms and the highly efficient rain rates.
In addition to the flood threat, there is a low end severe threat
given effective deep layer shear around 30 kt. Hodographs from
KMOB radar VAD wind profile are curved which has allowed for a
mixed mode of multicells and supercell structures. Add in the
potential for water loading and there is a threat for localized
damaging wind gusts.
It's possible that the morning convection eventually consolidates
and pushes offshore by late morning or midday, leaving storms
chances more uncertain for the afternoon. Deep layer forcing will
also begin to diminish in the afternoon. Therefore, rain chances
will not be as high as in the morning, but scattered to numerous
storms are still likely. Forcing becomes more subtle tonight, but
given the presence of sufficient instability and plentiful
moisture, isolated to scattered storms will remain in the
forecast. However, these storms will not carry the same
severe/flood threat we are seeing this morning. 34/JFB
&&
.SHORT & LONG TERM...
(Sunday through Friday)
Issued at 250 AM CDT Sat Jun 1 2024
It now appears that we will be in the wake of better deep layer
forcing on Sunday which will result in a decrease in rain chances.
Scattered diurnal thunderstorms are still expected in the afternoon.
We will trend drier early to mid week as shortwave ridging moves
across the region. There will still be a daily chance of isolated,
afternoon storms.
A more amplified pattern will develop by Thu-Fri as strong upper
ridging builds over northern Mexico into the southwestern states.
Meanwhile, a large downstream trough will amplify and be centered
over the Great Lakes. This places our region in northwest upper
flow and this will likely push a front down into our area for the
end of the week. There are timing uncertainties with this, but
this boundary will likely enhance rain chances at some point in
the Thu-Fri time frame.
Temperatures will remain near or slightly above normal through
the period.
&&
.MARINE...
Issued at 250 AM CDT Sat Jun 1 2024
Strong storms will expand in coverage across the marine area this
morning. These storms will be capable of producing strong wind
gusts in excess of 34 kt and potential waterspouts. Storms will
likely decrease in coverage by late afternoon into tonight, but
isolated to scattered storms will remain possible through Sunday.
Outside of storms, south to southeast winds of 15-20 kt will
persist today, decreasing late today into tonight. Light onshore
flow is then expected to persist over the next several days. Seas
will average 3-5 ft over the open Gulf waters today, with seas
gradually subsiding through the end of the weekend. 34/JFB
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch through this afternoon for ALZ261>266.
High Rip Current Risk from 7 AM CDT this morning through late
Sunday night for ALZ265-266.
FL...Flood Watch through this afternoon for FLZ201>206.
High Rip Current Risk from 7 AM CDT this morning through late
Sunday night for FLZ202-204-206.
MS...None.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Jun 1, 12:32 AM CDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Mobile AL
1232 AM CDT Sat Jun 1 2024
ALZ261-010615-
Mobile Inland AL-
1232 AM CDT Sat Jun 1 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MOBILE COUNTY
THROUGH 115 AM CDT...
At 1232 AM CDT, Doppler radar was tracking a strong thunderstorm over
Satsuma, moving north at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Satsuma, Citronelle, Creola, Axis, Mount Vernon, and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3085 8816 3109 8823 3109 8797 3107 8796
3108 8794 3105 8794 3103 8796 3102 8793
3093 8795 3088 8798 3087 8798 3088 8797
3087 8797 3085 8796 3084 8796
TIME...MOT...LOC 0532Z 182DEG 14KT 3084 8809
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Jun 1, 12:33 AM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Mobile AL
1233 AM CDT Sat Jun 1 2024
ALZ060-FLZ205-010615-
Covington AL-Okaloosa Inland FL-
1233 AM CDT Sat Jun 1 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN COVINGTON AND
NORTHEASTERN OKALOOSA COUNTIES THROUGH 115 AM CDT...
At 1233 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Crestview, moving north at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Florala, Baker, Laurel Hill, and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3099 8639 3076 8639 3077 8669 3099 8671
3100 8669 3100 8670 3114 8670 3113 8632
3099 8632
TIME...MOT...LOC 0533Z 180DEG 19KT 3085 8653
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MMSpecial weather statement, Jun 1, 1:09 AM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
109 AM CDT Sat Jun 1 2024
ALZ261-263-010700-
Mobile Inland AL-Mobile Central AL-
109 AM CDT Sat Jun 1 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MOBILE COUNTY THROUGH
200 AM CDT...
At 109 AM CDT, Doppler radar was tracking a strong thunderstorm over
I10 And I65, or near Tillmans Corner, moving north at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Saraland, Chickasaw,
Satsuma, Creola, I65 And I165, I65 And AL 158, and I10 And I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3060 8818 3090 8821 3090 8793 3089 8792
3089 8796 3088 8798 3086 8797 3088 8795
3085 8796 3088 8793 3081 8797 3080 8796
3081 8799 3079 8796 3079 8799 3077 8799
3078 8797 3077 8797 3059 8804
TIME...MOT...LOC 0609Z 183DEG 15KT 3063 8813
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Jun 1, 1:19 AM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Mobile AL
119 AM CDT Sat Jun 1 2024
MSZ078-010700-
Stone MS-
119 AM CDT Sat Jun 1 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL STONE COUNTY THROUGH 200
AM CDT...
At 119 AM CDT, Doppler radar was tracking a strong thunderstorm near
McHenry, or 12 miles south of Wiggins, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wiggins, Perkinston, and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3091 8916 3089 8904 3084 8895 3068 8903
3068 8924
TIME...MOT...LOC 0619Z 212DEG 13KT 3068 8919
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Jun 1, 2:36 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
236 AM CDT Sat Jun 1 2024
ALZ051-MSZ067-010815-
Choctaw AL-Wayne MS-
236 AM CDT Sat Jun 1 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CHOCTAW AND
NORTHEASTERN WAYNE COUNTIES THROUGH 315 AM CDT...
At 236 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Waynesboro, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Silas and Gilbertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3179 8821 3165 8861 3175 8871 3187 8856
3189 8848 3195 8847 3200 8840
TIME...MOT...LOC 0736Z 229DEG 17KT 3171 8859
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Jun 1, 3:05 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
305 AM CDT Sat Jun 1 2024
ALZ264-266-010845-
Baldwin Coastal AL-Baldwin Central AL-
305 AM CDT Sat Jun 1 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN BALDWIN COUNTY
THROUGH 345 AM CDT...
At 305 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dauphin Island to 15 miles southeast of
Fort Morgan. Movement was northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fairhope, Gulf Shores, Foley, Orange Beach, Point Clear, Magnolia
Springs, Bon Secour, and Fort Morgan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3022 8804 3024 8805 3028 8790 3048 8795
3062 8786 3031 8751 3028 8755 3028 8754
3022 8759
TIME...MOT...LOC 0805Z 203DEG 31KT 3027 8808 3004 8787
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:01 PM CDT | Special Weather Statement | MOB | Clarke | 44 min |
| Jun 1, 12:32 AM CDT | Special Weather Statement | MOB | Mobile | 43 min |
| Jun 1, 12:33 AM CDT | Special Weather Statement | MOB | Covington | 42 min |
| Jun 1, 12:49 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Mobile, Washington | 21 min |
| Jun 1, 1:09 AM CDT | Special Weather Statement | MOB | Mobile | 51 min |
| Jun 1, 1:30 AM CDT | Flood Watch | MOB | Baldwin, Mobile | 13 hr |
| Jun 1, 1:36 AM CDT | Special Marine Warning | MOB | 54 min | |
| Jun 1, 1:52 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 38 min |
| Jun 1, 1:59 AM CDT | Areal Flood Advisory | MOB | Mobile | 30 min |
| Jun 1, 2:13 AM CDT | Special Marine Warning | MOB | 92 min | |
| Jun 1, 2:29 AM CDT | Flash Flood Warning | MOB | Mobile | 3 hr |
| Jun 1, 2:36 AM CDT | Special Weather Statement | MOB | Choctaw | 39 min |
| Jun 1, 2:55 AM CDT | Special Marine Warning | MOB | 95 min | |
| Jun 1, 3:02 AM CDT | Special Marine Warning | MOB | 43 min | |
| Jun 1, 3:05 AM CDT | Special Weather Statement | MOB | Baldwin | 40 min |
| Jun 1, 3:08 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Jun 1, 3:40 AM CDT | Special Weather Statement | MOB | Baldwin | 50 min |
| Jun 1, 3:52 AM CDT | Areal Flood Advisory | MOB | Baldwin | 4 hr |
| Jun 1, 4:05 AM CDT | Special Weather Statement | MOB | Washington | 40 min |
| Jun 1, 4:29 AM CDT | Special Marine Warning | MOB | 91 min | |
| Jun 1, 4:39 AM CDT | Small Craft Advisory | MOB | 8 hr | |
| Jun 1, 4:49 AM CDT | Special Marine Warning | MOB | 86 min | |
| Jun 1, 4:57 AM CDT | Areal Flood Advisory | MOB | Baldwin | 5 hr |
| Jun 1, 5:59 AM CDT | Special Marine Warning | MOB | 91 min | |
| Jun 1, 6:34 AM CDT | Special Marine Warning | MOB | 86 min | |
| Jun 1, 6:35 AM CDT | Special Marine Warning | MOB | 85 min | |
| Jun 1, 7:23 AM CDT | Special Marine Warning | MOB | 82 min | |
| Jun 1, 7:55 AM CDT | Special Marine Warning | MOB | 65 min | |
| Jun 1, 8:44 AM CDT | Special Weather Statement | MOB | Mobile | 46 min |
| Jun 1, 8:52 AM CDT | Special Marine Warning | MOB | 68 min | |
| Jun 1, 9:01 AM CDT | Special Marine Warning | MOB | 59 min | |
| Jun 1, 9:47 AM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jun 1, 11:41 AM CDT | Special Marine Warning | MOB | 64 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.